MAUDE Adverse Event Report: ARTHREX, INC. CAPTURED CORTICAL SCREW, Ø4.2MM X 35MM; INTRAMED FIXATN ROD AND ACCESS

ARTHREX, INC. CAPTURED CORTICAL SCREW, Ø4.2MM X 35MM; INTRAMED FIXATN ROD AND ACCESS
Model Number CAPTURED CORTICAL SCREW, Ø4.2MM X 35MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2023, it was reported by a sales representative via email that a 4.2 mm x 45mm distal screw and a 5.0 mm x 65 mm proximal screw fractured.When inserting the 4.2 mm screw, it completely fractured, and one-third of the screw, the threaded distal portion, needed to be removed via lateral incision and barrel reaming.The 5.0 screw was partially fractured and was pulled out completely using the hex driver and capture rod.The surgeon did not appear to be using unreasonable force and had not yet gotten the head of the reduction bolt fully threaded down.The case was completed using new cortical screws to achieve the needed compression.This was discovered during a tibial nail procedure on (b)(6) 2023.Additional information received on 9/25/2023: the part numbers involved in the procedure were an 8002-035 captured cortical screw, 4.2mm x 35mm, and an 8001-065 captured cortical screw, 5.0mm x 65mm.The case was delayed over ninety minutes, but the sales representative is unsure if additional anesthesia was administered to the patient.The case was completed using another 8002-035 captured cortical screw and an 8001-065 captured cortical screw.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error due to misaligned insertion and/or prying/leveraging the device during insertion.

Brand Name
CAPTURED CORTICAL SCREW, Ø4.2MM X 35MM
Common Device Name
INTRAMED FIXATN ROD AND ACCESS
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17919953
Report Number1220246-2023-08158
Device Sequence Number6804820
Product Code HSB
UDI-Device Identifier00848665019414
UDI-Public00848665019414
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K070444
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCAPTURED CORTICAL SCREW, Ø4.2MM X 35MM
Device Catalogue Number8002-035
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2023
Supplement Date Received by Manufacturer02/17/2025
Initial Report FDA Received Date10/12/2023
Supplement Report FDA Received Date02/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown